MAUDE Adverse Event Report: LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 62725703
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypovolemia (2243)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sorin group italia manufactures the smart perfusion pack.The incident occurred in new hyde park, new york, united states of america.The complained circuit is not available for investigation.On (b)(6) 2022, sorin group italia received a user medwatch report (mw5111793) related to this issue.In the report, the provided lot and the catalogue item code do not match: the provided lot number corresponds to the catalogue item code 627257503 and not to 627257502 as indicated in the user medwatch report.Follow up with the customer could not clarify the item code.During the follow up the customer informed livanova the leak was from a connection.It was recommended to always secure connection with tie bands.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
On (b)(6) 2022, sorin group italia received a user medwatch report (mw5111793) stating that patient was being supported on veno-arterial extracorporeal membrane oxygenation (ecmo) and the ecmo circuit, which carries the blood from patient to oxygenator and back to the patient, developed a significant leak.Leak identified at bonded locations in the circuit.Significant blood loss which required change out of the circuit.
 
Additional Manufacturer Narrative
Livanova received the information that during support in ecmo, customer noticed that there was a significant leak caused by the disconnection from one of the 3/8¿x1/8¿ connectors that required change out of the circuit.Patient outcome was not clarified.Circuit is not available.No picture was received.The dhr review confirmed the complained lot was released conforming to product specification.By reviewing the complaints database no similar event was identified.According to the technical documentation of the complained circuit, the 3/8¿x1/8¿ connectors are secured to the tubing using solvent.As per ifu indications, the complained circuit is indicated for use in surgical procedures requiring extracorporeal support for periods of up to six hours or shorter.Prolonged use of the device cannot be ruled out as possible root cause.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.H3 other text : disposed by the user.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
D.4.As per follow up with the customer the correct catalogue number is 62725703 and not 627257032 as per medwatch.H.10.The issue was a disconnection in ecmo from one of the 3/8¿x1/8¿ connectors.It was not clarified which exact connector failed.The length of time when it was disconnected or how much blood was lost or the patient outcome were not provided.Investigation is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.

Brand Name
COBE SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15623916
Report Number1718850-2022-00055
Device Sequence Number6460641
Product Code DWE
UDI-Device Identifier00803622141089
UDI-Public(01)00803622141089(240)627257503(17)240630(10)2216500103
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number62725703
Device Lot Number2216500103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/20/2022
11/29/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/17/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown